Alert archive / California / Beach Hazards Statements in 2024

Beach Hazards Statement 8, NWS San Francisco Bay Area, CA

November 25, 20246 counties in California

NWS San Francisco Bay Area, CA issued this beach hazards statement at Nov 25, 2024, 8:57 AM PST for 6 counties in California. It took effect at Nov 26, 2024, 10:00 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2024, 8:57 AM PST (16:57 UTC)
In effect from
Nov 26, 2024, 10:00 PM PST
Expired
Nov 27, 2024, 8:53 AM PST
In force
11 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 5.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2024-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2024-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WHUS46 KMTR 251657
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
857 AM PST Mon Nov 25 2024

CAZ006-505-509-529-530-260500-
/O.NEW.KMTR.BH.S.0008.241127T0600Z-241129T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
857 AM PST Mon Nov 25 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 PM PST TUESDAY 
EVENING THROUGH 10 PM PST THURSDAY EVENING...

* WHAT...A long period south swell will result in an energetic
  surf zone and increasing risk of sneaker waves and rip currents
  with breaking waves up to 10 to 14 ft. 

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...From Tuesday evening through Thursday evening.

* IMPACTS...Dangerous swimming and surfing conditions. Large waves
  can sweep across the beach without warning, pulling people into
  the sea from rocks, jetties, and beaches. Sudden immersion in
  cold water can result in cold water shock even for the most
  experienced swimmers. Cold water shock can result in dramatic
  changes in breathing, heart rate and blood pressure, greatly
  increasing the risk of drowning in rough open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
5 follow-up statements
204 
WHUS46 KMTR 260417
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
817 PM PST Mon Nov 25 2024

CAZ006-505-509-529-530-261300-
/O.CON.KMTR.BH.S.0008.241127T0600Z-241129T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
817 PM PST Mon Nov 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH THURSDAY EVENING...

* WHAT...A long period south swell will result in an energetic 
  surf zone and increasing risk of sneaker waves and rip 
  currents with breaking waves up to 10 to 14 ft.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...From Tuesday evening through Thursday evening.

* IMPACTS...Dangerous swimming and surfing conditions. Large 
  waves can sweep across the beach without warning, pulling 
  people into the sea from rocks, jetties, and beaches. Sudden 
  immersion in cold water can result in cold water shock even 
  for the most experienced swimmers. Cold water shock can result 
  in dramatic changes in breathing, heart rate and blood 
  pressure, greatly increasing the risk of drowning in rough 
  open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
607 
WHUS46 KMTR 261049
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
249 AM PST Tue Nov 26 2024

CAZ006-505-509-529-530-261900-
/O.CON.KMTR.BH.S.0008.241127T0600Z-241129T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
249 AM PST Tue Nov 26 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING
THROUGH THURSDAY EVENING...

* WHAT...A long period south swell will result in an energetic
  surf zone and increasing risk of sneaker waves and rip currents.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...From Tuesday evening through Thursday evening.

* IMPACTS...Dangerous swimming and surfing conditions. Large 
  waves can sweep across the beach without warning, pulling 
  people into the sea from rocks, jetties, and beaches. Sudden 
  immersion in cold water can result in cold water shock even 
  for the most experienced swimmers. Cold water shock can result 
  in dramatic changes in breathing, heart rate and blood 
  pressure, greatly increasing the risk of drowning in rough 
  open waters.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
064 
WHUS46 KMTR 261630
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
830 AM PST Tue Nov 26 2024

CAZ006-505-509-529-530-270800-
/O.CON.KMTR.BH.S.0008.241127T0600Z-241129T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
830 AM PST Tue Nov 26 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING
THROUGH THURSDAY EVENING...

* WHAT...A long period south swell will result in an energetic
  surf zone and increasing risk of sneaker waves and rip currents.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...From this evening through Thursday evening.

* IMPACTS...Dangerous swimming and surfing conditions. Large 
  waves can sweep across the beach without warning, pulling 
  people into the sea from rocks, jetties, and beaches. Sudden 
  immersion in cold water can result in cold water shock even 
  for the most experienced swimmers. Cold water shock can result 
  in dramatic changes in breathing, heart rate and blood 
  pressure, greatly increasing the risk of drowning in rough 
  open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
755 
WHUS46 KMTR 270717
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1117 PM PST Tue Nov 26 2024

CAZ006-505-509-529-530-271800-
/O.CON.KMTR.BH.S.0008.000000T0000Z-241129T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
1117 PM PST Tue Nov 26 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* WHAT...A long period south swell will result in an energetic 
  surf zone and increasing risk of sneaker waves and rip 
  currents.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...Through Thursday evening.

* IMPACTS...Dangerous swimming and surfing conditions. Large 
  waves can sweep across the beach without warning, pulling 
  people into the sea from rocks, jetties, and beaches. Sudden 
  immersion in cold water can result in cold water shock even 
  for the most experienced swimmers. Cold water shock can result 
  in dramatic changes in breathing, heart rate and blood 
  pressure, greatly increasing the risk of drowning in rough 
  open waters.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
382 
WHUS46 KMTR 271653
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
853 AM PST Wed Nov 27 2024

CAZ006-505-509-529-530-271800-
/O.CAN.KMTR.BH.S.0008.000000T0000Z-241129T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
853 AM PST Wed Nov 27 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...

Long period southerly swell and associated wave heights are not
quite expected to reach Beach Hazards Statement criteria as
conditions are only expected to improve as time progresses. 
Please continue to exercise caution, especially along south-facing
beaches.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 25, 4:10 AM PST, 4 hours 47 minutes earlier.

Area forecast discussion, Nov 25, 4:10 AM PST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
410 AM PST Mon Nov 25 2024

...New SYNOPSIS, SHORT TERM, LONG TERM, AVIATION, MARINE...

.SYNOPSIS...
Issued at 408 AM PST Mon Nov 25 2024

Wet weather continues with rain chances increasing across the region
throughout the day. Tomorrow, rain should become more showery
tomorrow and then gradually taper of from north to south as we head
into Wednesday morning. Unfortunately, showers try to sneak back
into the forecast for Turkey Day, around a 15-30% chance for the
Central Coast, San Francisco Peninsula, and portions of the East and
South Bays. Dry weather returns for the weekend.

&&

.SHORT TERM...
(Today and Tuesday Night)
Issued at 408 AM PST Mon Nov 25 2024

The forecast looks to remain on track with rain spreading over the
Central Coast and showers skirting over the North Bay. Rain chances
will continue to increase throughout the day as we tap into some
moisture. Bay Area rainfall totals through Tue night remain around
0.25-0.5" inches while the Central Coast generally ranges from 1.0-
2.0", locally up to 2.0-5.0" inches in the Monterey and San Benito
mountains. Precip will begin to wind down Tuesday, from north to
south on Tuesday as low pressure moves onshore. Showers eventually
taper off for the Central Coast late Tuesday night into Wednesday
morning. In addition to the rain, southerly winds will increase
today with gusts generally around 20-30 mph. Winds decrease late
tonight and into early Tuesday morning.

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 408 AM PST Mon Nov 25 2024

Showers should gradually come to an end early Wednesday morning.
Surface high pressure develops. This should keep us dry through
Wednesday and perhaps Thursday. NBM guidance kept some showers in
the forecast for Central Coast, sneaking up to the San Francisco
Peninsula, South Bay, and portions of the East Bay. The good news is
that the various ensembles generally favor drier weather, with few
members showing showers. The 15-30% chance of rain seems like a safe
bet for the forecast, and we could even seen chances diminish.
Higher chances for showers will be on Friday as a weak disturbance
passes by on Friday. Beyond that, clusters and ensembles show strong
ridging building over the west leading to dry weather for the end of
Nov and beginning of Dec.

&&

.AVIATION...
(12Z TAFS)
Issued at 408 AM PST Mon Nov 25 2024

The next storm system lurking off the coast is already spreading
CIGS and precip across the region.  More of a classic S flow event
thus far with some precip and higher cigs. 12Z TAFs will have a
mixed bag of MVFR to VFR conditions through the period.  VCSH to -RA
is a good way to convey precip as precip will be with in 10 miles of
the airport at times to raining on the terminal.  Southerly flow
will be gusty as times as well. Some improvement at tail end
of 30 hr tafs. Overall confidence is medium to low.

Vicinity of SFO...SE flow with light rain expected through the AM
rush.  Definitely not favorable with wet runways and SE winds. Winds
will be 10kt, but could reach 15kt (20-30%). Low conf, but will
allow for a wind shift this afternoon to NE as low gets closer to
coast. Winds then shift westerly by this evening. Def low
confidence on wind direction.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...MVFR to VFR for much of the TAF pd.  The
real highlight will be SE flow, very gusty at times for SNS.  Gusts
up to 30 kt possible.

&&

.MARINE...
(Today through Saturday)
Issued at 408 AM PST Mon Nov 25 2024

A low pressure system spinning off the Central Coast will bring
gusty southerly winds and rain to the coastal waters on Monday.
Winds will be strongest south of Monterey Bay with occasional gale
force gusts up to 40 kt. The stronger winds will result in steep
wind waves and erratic seas. Winds will quickly weaken Monday
night as the storm exits the region. Unsettled weather will
continue for much of the upcoming week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 9 AM this morning to 9 PM PST this
     evening for Mry Bay.

     Small Craft Advisory until 3 PM PST this afternoon for Pigeon Pt
     to Pt Pinos 0-10 nm-Pigeon Pt to Pt Pinos 10-60 NM.

     Small Craft Advisory until 9 PM PST this evening for Pt Pinos to
     Pt Piedras Blancas 0-10 nm.

&&

SHORT TERM...KR
LONG TERM....KR
AVIATION...MM
MARINE...MM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Beach Hazards Statements in California, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.